MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE

ALLERGAN (COSTA RICA) STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB; EXPANDER, SKIN, INFLATABLE
Catalog Number 133MV-14-T
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record has been completed.No deviations or non-conformances noted.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Device labeling: avoiding damage during surgery.Extreme care should be taken to avoid damage to the tissue expander during surgery.Possible sources of damage include sharp surgical instruments such as scalpels and needles used during the initial surgery, subsequent filling, or hematoma/fluid evacuation.A sterile back-up tissue expander must be readily available at the time of surgery in the event that damage occurs.Products must be carefully inspected for leaks or nicks prior to use.Do not attempt to repair damaged products.
 
Event or Problem Description
Healthcare professional reported "product was punctured while placing in the patient." the device was not implanted.
 
Additional Manufacturer Narrative
Device evaluation: visual analysis of the returned device identified: opening, crease flat.Leak test was performed and found opening on anterior and radius.A microscopic analysis was performed which identified a striated edge opening, consistent with the use of a surgical tool on anterior and radius side.Based on the device analysis the final assessment is: a striated edge opening on anterior and radius side due to surgical damage.
 
Event or Problem Description

Brand Name
STYLE 133MV TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key7810435
Report Number9617229-2018-06493
Device Sequence Number1197929
Product Code LCJ
UDI-Device Identifier10888628004436
UDI-Public10888628004436
Combination Product (Y/N)N
Initial Reporter StateOR
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Catalogue Number133MV-14-T
Device Lot Number3169305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;